HomeНаука и техникаRelated VideosMore From: RxWikiTV

If I Have A Penicillin Allergy Does That Mean I Will Be Allergic to Other Antibiotics?

24 ratings | 3975 views
For more information visit http://www.rxwiki.com/ Up to 10 percent of people report being allergic to penicillin or the penicillin class of antibiotics, making it the most commonly reported drug allergy. If you are allergic to penicillin, it’s recommended to avoid medicines in the same antibiotic class such as amoxicillin and ampicillin. Certain antibiotics that should be used with caution in penicillin allergic patients include drugs in the cephalosporin class such as cephalexin (Keflex). Cephalosporins have a low rate of causing an allergic reaction in people who are allergic to penicillin, but their use should still be monitored in these people. Remember, just because you show allergic symptoms after taking penicillin doesn’t mean that you will react to related drugs, such as amoxicillin, but it increases the chances that you might. Also, just because you had a reaction to penicillin (or any other drug) at one point doesn’t mean you will have the same reaction later on. The best decision is to always watch for signs of an allergic reaction such as a rash, hives, or trouble breathing. Make sure to contact your doctor if you have signs of an allergic reaction and seek medical care if you have difficulty breathing. Always let your pharmacist and doctor know if you have a penicillin allergy.
Html code for embedding videos on your blog
Text Comments (1)
Mason Wake (1 year ago)
Isn't it called Steven Jonson Syndrome I have that

Would you like to comment?

Join YouTube for a free account, or sign in if you are already a member.